Is anyone taking Tresiba. Have you had a lot of side effects. Seem to work it’s 24 plus hoursc
No side effects. I love it!
Not even dry mouth. That is my main problem now. Do you take it at night
Not really a side effect, but I tried it and it wasn’t a good fit for me because if you have any variables in your basal from one day to the next, it isn’t easy to adjust. Is your weekend basal the same as Monday-Friday? Are you the same everyday?
The only thing that I might call a side effect of Tresiba is that I seem to be more sensitive to my Humalog since beginning Tresiba. I typically need to use one less unit of Humalog than I did with Lantus as my basal. However, I have not found anyone else yet who has had this happen.
One thing I found out before starting Tresiba was that it is pretty specific for dosing. In other words people were saying that one unit either way made a difference. I have found this to be absolutely true. I was taking 28 units of Lantus. I found this to be too much for me with Tresiba. But I found that 26 units was insufficient. 27 units is working fine for my regular routine days.
Personally I have not had a problem adjusting my Tresiba on days that I anticipate more strenuous activity. On those days the 26 units seems to work fine. The action of Tresiba is substantially different than I found with Lantus. It has taken me a little while to get used to this and figure out my adjustments. But I do like this a lot better than Lantus. I have fewer lows and the ones I do have are slower and less severe.
Yes same everyday. 28 units for now
I am on novolog switching to humalog next month. So we shall see. I went up 2 units from lantus. I still have more highs at night So take extra novolg and am are higher then lantus. Not sure. Might try toujeo next to see if it works any better.
Love Love Love Tresiba! I use the same number of units as Lantus, it’s time forgiving - I don’t need to be a clock watcher like I did with Lantus, and in me it lasts about 39 hours (yes I checked). Personally, I had to up my daily Humalog when I started Tresiba, but otherwise have not noticed anything I would call a side effect.
If you are on the same amount everyday, and your nighttime and daytime are also the same, then you are the exact profile of the type of person the insulin is meant for.
Don’t notice any dry mouth. I’m taking about 3-4 units less than when I was on Levemir. I take it in the morning. But I switch between 15 and 16 units, every other day (odd number days I take the 15, even days I take 16). If I could take a half unit, I would just do 15.5 every day. Seems I’m very sensitive to it.
Also in the loving Tresiba camp. I take it in the evenings now, but I’ve shifted around, because if I’ve forgotten or delayed a shot, it has so much flexibility, you can move your injection time pretty easily if you need or want to. I love it too, but I don’t have a ton of variability day to day, and I found I was able to adjust it enough when I do need to pretty well for times when I know in advance I’m going to be more active or drinking more alcohol (i.e., vacation, for me).
I don’t have dry mouth from it—can’t see how that would be likely a side effect, but I do have dry mouth from lots of my other meds. Super common side effect for tons of other things, so if you take other meds, I’d suspect they are more likely culprits.
Then you must be on Tresiba 100. I am on the 200 and can only go up or down by 2 units. I will give it more time
Well… Actually right now I am using both. My doctor gave me a sample of 200 when I started. I had already purchased my prescription for 100 when they called and gave me several more (cleaning out the office for a move).
This was about the time I figured out I needed an odd unit count. I was either dropping low or staying too high for my FBS with two unit increments. I am finishing out the 200 by dosing 22 units with it and then five units with my prescription 100. So I would say that in my experience personally the 100 is a much better way to go with this insulin.
Yes, I am. I was on the 200 when I was on Toujeo - didn’t like that. So, I requested the 100 when I started the Tresiba.
This is a great question and one I had been wondering myself. It seems most of the experiences here are very positive. I went looking for other experiences and they too seemed positive. Some even saying they got rid of their pumps.
There was even a twitter exchange last year with Amy Tenderich from Healthline telling her with Tresiba she did not need her pump twitter.com/peakabull/status/720296731469070336
Based on the feed back so far it seems many are getting great results and with not many issues. I am not sure if it is realistic that it will replace the pump but it seems to have for some. I did see this recent tweet so I am not sure where Amy ended up and if she switched too
Its great when something like Tresiba seems to be really making a difference.
OK, I know this is an old thread, and that the last reply to this topic was about a year ago. However, I’d like to take an informal poll about Tresiba side effects.
After 40+ years of living with Type one, I’ve stopped reading the printed inserts that come with insulin.
This morning, as I was about to take my first ever dose of Tresiba, I glanced at the insert.
It said: “Common side effects of TRESIBA may include: serious allergic reactions (whole body reactions). Get emergency medical help if you have trouble breathing, shortness of breath, fast heartbeat, swelling of your face, tongue, or throat, sweating, extreme drowsiness, dizziness, or confusion.”
What gave me pause was the word COMMON. Are these side effects really common?
I decided to take Lantus for yet another day and see what I could find out.
Thanks for any experiences you feel like sharing.
I take Tresiba daily, and I’ve never had an allergic reaction. I’m not sure why they’ve listed those side effects as common. I’ve spent a decent amount of time on a few diabetes forums, and I’ve never read any posts by people saying they’d experienced a reaction like that.
Same here…no side effects for me using Tresiba.
I believe that the word “common” in the context of an FDA package insert will have a specific meaning. Someone at the FDA knows. It doesn’t describe “incidence,” does it?
I do have reactions at the injection site but they are not severe so I just deal with being a little itchy for several hours after I take my shot. My Dr. recommended a mild antihistamine like Claritin but I don’t like taking any more drugs than I absolutely have to and it would have to be a daily medication so that just wasn’t for me. However, I personally love this insulin. It is so much better for me than Lantus with no more severe lows and much more stable BG’s.